Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could be the cause of getting one side headache?

Answered by
Dr.
Dr. Rakesh Karanwal

Internal Medicine Specialist

Practicing since :1980

Answered : 1357 Questions

default
Posted on Wed, 4 Dec 2013 in Headache and Migraines
Question: hi, I am a getting a severe headache on the left side portion of my head can u tell me what to do
doctor
Answered by Dr. Rakesh Karanwal 53 minutes later
Brief Answer: You are most likely suffering from Migraines Detailed Answer: Hi XXXXX, Thanks for your query. I wish you had given me as much information/description about the headache, as possible . This would have helped me immensely to pinpoint the EXACT cause of your headache, its specific treatment and prevention. If you wish to have true value for your money, please let me know your age; periods regular/irregular; presence of anxiety/mental stress/depressive feeling; frequency of headaches per month; since how long have you been having headaches; how long does the headache last and what relieves it; symptoms associated with headache. Nevertheless, you seem to be suffering from migraine attacks. these are quite common in females, particularly in those who are passing through mental stress. In the meanwhile- pending receipt of additional information from you-, if you do come to know BEFOREHAND that you are going to have a headache (this is called Aura), take Tablet Suminat 100mg AS SOON AS YOU REALIZE THAT YOU ARE GOING TO DEVELOP HEADACHE. This drug will abort the headache. However, to completely cure you of migraines permanently, a long course (6-12 months) of prophylactic treatment would have to be take REGULARLY. I will let you know what to take, once I hear back from you along with the additional information, as asked for above. Till then, Have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Karanwal 8 hours later
I will get headache twice in a month approximately most of the times if I go to hot sun around 12PM in the AFTERNOON My periods are regular cycle of 28 days, age is 25 years, as working in software little mental stress no depression around an year i am having headaches from past 1 year increasing the frequency of getting headaches. Along with headache vomiting sometimes with which the headache will lost after vomiting. Thank you XXXXX
doctor
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: Prophylactic treatment will cure headaches. Detailed Answer: Hi XXXXX, Welcome back! Your symptoms are suggestive of Migraine attacks, though you have not mentioned how many hours do the headaches last. Take a preventive treatment for Migraines, which is : course of anti-depressants (such as, Serteraline) + Anti-anxiety drug (such as, Clonazepam) and Beta-blocker (such as atenolol) REGULARLY FOR 6-12 MONTHS. Note that these drugs are very effective for curing migraines. As already mentioned, taking Sumatriptan as soon as you realize that you are about to get headache, will abort it. Lastly, a CT scan of brain should be done to rule out any lesion. Consult your doctor and discuss my opinion/recommendation with him. I am sure he will agree with me and, prescribe the advised treatment in appropriate doses. Hope you find my response helpful, informative and to your satisfaction. The website rules prohibit prescription of medicines by brand names. I will be happy to answer further queries, if any. Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Atenolol

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Hi, may question is i have a 1.5 mg injection of hcg

every day for the last 8 days , but i have same palpitation and my hart rate is up to 137, and my diastolic went up to 107 since i have the injection, i use atenolo to control my hart rate i never have problem using the atenolol, but now after the hcg i have to increase de dosis fron 50 mg to 75 mg

doctor1 MD

i take 50 mg of atenolol to control my heart rate , however when i am fast asleep my heart rate goes up for no reason it is not pleasant what could cause this ? as when i am alseep i would presume my body was relaxed can you help they have never found the cause of my fast heart only that it started in pregnancy but never returned to normal i take no other meds. also does this drug slow down your metabloism as i have gained some weight and i have never been fat in my life many thanks

doctor1 MD

I have had PSVT's and had an ablation for them. After 5 years I started having them again. They last a short time and kick down on their own instead of having to go to the hospital and be converted. I am just a little ok lot nervous now since I am making a trip to Yellowstone and the elevation is very high. Should I take my atenolol daily what is going to help with palpitaitons at high elevations or should I stop worrying?

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...